Drought, Hubbard
- When
- March 1, 12:00 AM CST to March 18, 12:00 AM CST
- Where
- Hubbard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 47.109, -94.917 (the zone’s center; the record gives no point)
D2 drought conditions from the fall finally improved across eastern Otter Tail and northern Wadena as rain and snow melt helped alleviate the overall dryness.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
D2 drought conditions from the fall finally improved across eastern Otter Tail and northern Wadena as rain and snow melt helped alleviate the overall dryness.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Feb 28, 11:30 PM CST, 30 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Grand Forks ND 1130 PM CST Fri Feb 28 2025 .KEY MESSAGES... - Above average temperatures return this weekend into early next week, as high as the 50s on Monday. Otherwise, the probability for widespread hazardous weather is low. && .UPDATE... Issued at 939 PM CST Fri Feb 28 2025 Winds continue to gradually ease, with a breeze remaining out of the north. Skies are clearing over much of the area, with altostratus still lingering within the Devils Lake basin and Sheyenne River Valley. Temperatures dip into the single digits above and below zero early Saturday morning. Temperatures rebound back into the 20s and 30s Saturday afternoon with the help of mostly clear skies and light winds. No precipitation is forecast through Saturday. UPDATE Issued at 549 PM CST Fri Feb 28 2025 Winds are gradually subsiding as expected. With wind gusts remaining under 45 mph, let the Wind Advisory expire. Breezy winds will linger tonight before becoming light and variable early morning Saturday. Light snow/flurries in central North Dakota should remain west of Devils Lake basin and Sheyenne River Valley this evening with the help of surface high pressure undercutting precipitation with dry air and shunting light precipitation to the west. && .DISCUSSION... Issued at 234 PM CST Fri Feb 28 2025 Initial surge of cold air advection is well past our forecast area, but there continues to be good boundary layer mixing up above 900mb. While the strongest upper winds have moved southeast, there has been enough mixing to continue to get gusts up into the 35 to 45 mph range. There has been a slow decrease from a few hours ago, and several locations are no longer reaching advisory criteria although some like Fargo still are. At this point the 5 PM expiration time seems reasonable for most of the wind headlines, and will continue to see a decrease in winds overnight as high pressure builds into the region. Some mid level clouds may keep us from completely bottoming out, but think there will be at least some clearing late tonight. Temps near the Canadian border should drop down to below zero again for a time. Fairly quiet this weekend into Monday as northwesterly flow gives way to rising upper heights under split flow aloft. Warm air advection should boost temps back to above average values. The split trough will come out into the central CONUS during the Tuesday/Wednesday time frame, although there continues to be a variation in how exactly the waves are handled. The GFS is a bit stronger and further north with the southern branch of the trough and has more precip for our area. This seems to be a bit of an outlier with the EFI and M climate percentiles keeping the more wet signal to our south and east. NBM gives us 30ish POPs for rain/snow mix and see little reason to change it at this point. Northwesterly flow aloft for the end of the work week. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1130 PM CST Fri Feb 28 2025 High confidence in VFR conditions are forecast throughout the TAF period, excluding KDVL where there is a 60% chance MVFR ceilings develop after 23Z Saturday afternoon. Winds will remain out of the north-northwest around 10kt through 10Z, becoming light and variable between 10-15Z Saturday before slightly increasing out of the southwest to between 5-10kt by late Saturday morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...CJ DISCUSSION...JR AVIATION...CJ
Hazardous Weather Outlook National Weather Service Grand Forks ND 606 PM CST Fri Feb 28 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-020015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 606 PM CST Fri Feb 28 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Preliminary Local Storm Report
National Weather Service Grand Forks ND
849 PM CST Fri Feb 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Non-Tstm Wnd Dmg Grand Forks 47.92N 97.07W
02/28/2025 Grand Forks ND Public
Siding caught and blew off house at some
point before Noon. Time estimated.
&&Preliminary Local Storm Report...Summary
National Weather Service Grand Forks ND
850 PM CST Fri Feb 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Non-Tstm Wnd Dmg Ulen 47.08N 96.26W
02/28/2025 Clay MN Public
Shingles ripped off roof before 7am by
strong winds. Time estimated.
0714 AM Non-Tstm Wnd Dmg 9 NNE Warsaw 48.41N 97.17W
02/28/2025 Walsh ND Dept of Highways
Semi overturned due to high winds on ND 17
near the MN state line. Relayed by NDDOT.
0745 AM Non-Tstm Wnd Dmg Crookston 47.77N 96.61W
02/28/2025 Polk MN Public
Shingles blown off roof.
0800 AM Non-Tstm Wnd Dmg Grand Forks 47.92N 97.07W
02/28/2025 Grand Forks ND Public
Siding caught and blew off house at some
point before Noon. Time estimated.
0900 AM Non-Tstm Wnd Dmg Wadena 46.44N 95.13W
02/28/2025 Wadena MN Public
Flagpole snapped at base and fell between
two vehicles.
0950 AM Non-Tstm Wnd Dmg 1 NE Grand Forks 47.92N 97.06W
02/28/2025 Grand Forks ND Broadcast Media
Wind gusts have been strong/consistent
enough to rip shingles off, photo provided.
1028 AM Non-Tstm Wnd Dmg Crookston 47.77N 96.61W
02/28/2025 Polk MN Public
Roof Damage from sustained/gusty winds...
Shingles ripped off.
0452 AM Non-Tstm Wnd Gst Perth 48.71N 99.46W
02/28/2025 M60 MPH Towner ND Mesonet
Recorded at 10 meter wind sensor Perth
NDAWN.
0535 AM Non-Tstm Wnd Gst Bowesmont 48.69N 97.18W
02/28/2025 M59 MPH Pembina ND Dept of Highways
ND DOT RWIS Bowesmont I29 MP 196.
0545 AM Non-Tstm Wnd Gst 3 E Niles 48.28N 99.29W
02/28/2025 M59 MPH Benson ND Mesonet
Mesonet station ND028 Leeds ESS,US-2.
0715 AM Non-Tstm Wnd Gst 1 ENE Saint Vincent 48.97N 97.20W
02/28/2025 M61 MPH Kittson MN Mesonet
Mesonet station MN057 St Vincent MN DOT.
0739 AM Non-Tstm Wnd Gst 3 N Crookston 47.82N 96.61W
02/28/2025 M59 MPH Polk MN Mesonet
Measured at 10 meter wind sensor Crookston
NDAWN.
0742 AM Non-Tstm Wnd Gst 5 N Crookston 47.85N 96.62W
02/28/2025 M59 MPH Polk MN AWOS
AWOS station KCKN Crookston AP MN.
0835 AM Non-Tstm Wnd Gst 2 N Beltrami 47.57N 96.53W
02/28/2025 M59 MPH Polk MN Mesonet
Mesonet station MN114 Beltrami MN DOT.
0855 AM Non-Tstm Wnd Gst 1 SE Gwinner 46.22N 97.65W
02/28/2025 M58 MPH Sargent ND AWOS
AWOS station KGWR Gwinner AP ND.
0900 AM Non-Tstm Wnd Gst 1 SSE Frazee 46.71N 95.69W
02/28/2025 M63 MPH Otter Tail MN Mesonet
Mesonet station MN132 Frazee MN DOT.
0916 AM Non-Tstm Wnd Gst 1 SSW Park Rapids 46.90N 95.07W
02/28/2025 M58 MPH Hubbard MN ASOS
ASOS station KPKD Park Rapids AP MN.
0955 AM Non-Tstm Wnd Gst 1 SSW Wahpeton 46.25N 96.62W
02/28/2025 M62 MPH Richland ND AWOS
AWOS station KBWP Wahpeton AP ND.
1045 AM Non-Tstm Wnd Gst 5 W Herman 45.80N 96.23W
02/28/2025 M59 MPH Grant MN Mesonet
Mesonet station MN131 Herman MN DOT.
1050 AM Non-Tstm Wnd Gst Mallory 47.88N 96.92W
02/28/2025 M59 MPH Polk MN Mesonet
Mesonet station MN060 E Grand Forks MN DOT.
1240 PM Non-Tstm Wnd Gst Mallory 47.88N 96.92W
02/28/2025 M59 MPH Polk MN Mesonet
Mesonet station MN060 E Grand Forks MN DOT.
&&The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2025Every state in 2025This day in weather historyWarnings in Minnesota, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249781, 1249782.